Suggest treatment for high fever while having cyclic vomiting syndrome

default
Posted on Mon, 4 Jan 2016 in Child Health
Question: My 7 year old son has an episode about every 1-2 months with severe nausea and vomiting along with a fever as high as 104, 105 (mainly in the evening and at night) with accompanying headache, abdominal pain and some dizziness. These episodes last anywhere from 2 days to a week. His pediatrician drew a CBC this week which was fairly normal but his sed rate and crp level were elevated. He has missed so much school that he may not even pass the 3rd grade. His gastroenterologist says it is cyclic vomiting and his neurologist says abdominal migraines - - but with the fever that high and the labs?
doctor
Answered by Dr. Diptanshu Das 40 minutes later
Brief Answer:
High fever can occur in cyclic vomiting syndrome.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have carefully gone through the details and understand your concerns. It seems to be a case of cyclic vomiting syndrome although the diagnosis of abdominal migraine is not contradictory. In cyclic vomiting syndrome fever can be present. It has a genetic component and has an organic basis where some inflammatory underlying process is likely and that can explain the raised CRP and sedimentation rate.

Please didcuss with your doctor about the significance of a drug class called SSRI in the case of your son. It can a treatment for both the mentioned conditions and may be helpful.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Diptanshu Das 22 minutes later
All I know is that this has been going on for 2 years...I just can't keep watching him go through this. We end up in the ER most times getting fluids and iv meds. This last couple of times, he was so lethargic and weak...he's post 5 pounds in 3 weeks
doctor
Answered by Dr. Diptanshu Das 14 hours later
Brief Answer:
The condition can be cause of severe stress

Detailed Answer:
Thanks for writing back. Sorry for not being able to respond faster.

I fully understand your situation. But most importantly YOU need to understand the pathophysiology of what is going on. The following links will enlighten you in this regard:
XXXX
XXXX

Let me know if you need any specific help from me.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3812 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Severe nausea

doctor1 MD

I stay nauseated every day. I can t drink water especially in the morning. I have acid reflux, high blood pressure, chronic pain, fibromyalgia, low...

doctor1 MD

For the past several months, I have been experiencing severe nausea (sometimes vomiting), dizziness , sweating/chills, and abdominal pain each and...

doctor1 MD

Yes, when I was pregnant, i experienced tachycardia requiring beta blocker and nausea during first 12 weeks. I recently started physician...

doctor1 MD

My 21 year old daughter SUFFERS with and has been diagnosed with Loin Pain Hematuria Syndrome, a rare kidney disorter. She currently has a...

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was...

doctor1 MD

My wife has severe nausea/ vomiting since Tues. Went to ER on Wednesday and they released her with a prescription for antibiotics and anti-nausea....

doctor1 MD

After4 tabs of misoprostol , 2 intravaginally,and2 orally after an hour, there is severe nausea , flatulence, stomach discomfort .What medicine can...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2